Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 15, NWS Lubbock, TX

May 28, 2007Floyd County, Texas

NWS Lubbock, TX issued this flash flood warning at May 28, 2007, 11:04 PM CDT for Floyd County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2007, 11:04 PM CDT (04:04 UTC)
Expired
May 29, 2007, 2:00 AM CDT
In force
3 hr
Issued by
NWS Lubbock, TX
Area
Whole counties

County Floyd County, TX

The radar

The Lubbock radar (KLBB), 66 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
314 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
2365 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 290407
FFWLUB
TXC153-290700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1104 PM CDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FLOYD COUNTY IN NORTHWEST TEXAS.

* UNTIL 200 AM CDT

* AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN IN EXCESS OF 3 INCHES HAS FALLEN OVER THE LAST
  HOUR. THIS CLUSTER OF THUNDERSTORMS WAS LOCATED OVER MAINLY THE 
  SOUTHERN HALF OF FLOYD COUNTY. ALL OF THIS ACTIVITY WAS MOVING 
  VERY SLOWLY TO THE EAST. 
  
  RAINFALL RATES OF 3 TO 5 INCHES PER HOUR HAVE OCCURRED AND MAY 
  CONTINUE FOR THE NEXT HOUR. 

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING FROM THIS STORM INCLUDE
  LOCKNEY...CEDAR HILL...AIKEN...DOUGHERTY AND FLOYDADA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3386 10154 3385 10106 3425 10105 3419 10155

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 9:45 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 28, 9:45 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
945 PM CDT MON MAY 28 2007

.UPDATE...
COMPLEX OF THUNDERSTORMS CONTINUES TO MOVE EAST ACROSS THE CENTRAL
AND SOUTHERN SOUTH PLAINS AS JET ENERGY MOVES ACROSS FROM AN UPPER
LOW TO THE WEST AND STORMS INTERACT WITH OUTFLOW BOUNDARIES. THIS
ACTIVITY WILL PERSIST OVER THE NEXT COUPLE OF HOURS ESPECIALLY
NEAR I-27. HAVE UPDATED TO INCREASE POPS TO LIKELY AND ADD MENTION
OF SEVERE AND HEAVY RAIN. THE ACTIVITY WILL MOVE EAST INTO THE
EASTERN SOUTH PLAINS. UNCERTAINTY REMAINS IF THE ACTIVITY WILL HOLD
TOGETHER INTO ROLLING PLAINS. SEVERE THREAT SHOULD DIMINISH OVER
THE NEXT COUPLE HOURS WITH THE LOSS OF DAYTIME HEATING. WILL KEEP
HIGHER POPS EAST BETWEEN 06-12Z WITH SEVERE AND HEAVY RAIN MENTION
TAKEN OUT. KW

&&

.AVIATION...
FOR KLBB...LINE OF THUNDERSTORMS WILL MOVE EAST ACROSS THE
TERMINAL BETWEEN 0245 AND 04Z. STRONG BUT BRIEF WIND GUSTS UP TO
40KTS...HAIL AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS. KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        54  87  55  80  53 /  30  20  40  30  40
TULIA         57  84  54  81  56 /  60  30  40  30  40
PLAINVIEW     57  87  58  83  57 /  60  30  40  30  40
LEVELLAND     57  90  59  82  59 /  60  20  30  30  40
LUBBOCK       59  89  61  83  61 /  60  20  40  30  40
BROWNFIELD    57  90  58  87  59 /  60  20  30  30  40
CHILDRESS     63  85  66  85  63 /  40  40  50  40  40
SPUR          61  85  63  85  61 /  60  30  40  30  40
ASPERMONT     63  87  65  86  64 /  50  30  40  30  40

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/17/99
Hazardous weather outlook, May 28, 11:43 AM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1143 AM CDT MON MAY 28 2007

TXZ021>044-291645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1143 AM CDT MON MAY 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE
SOUTHERN SOUTH PLAINS INTO THE PERMIAN BASIN AS A DISTURBANCE
MOVES OUT OF NEW MEXICO INTO WEST TEXAS. STRONG DAYTIME HEATING
IN THE PRESENCE OF THIS DISTURBANCE WILL GENERATE MODERATE
INSTABILITY ACROSS MUCH OF THE AREA THIS AFTERNOON. ALTHOUGH WIND
FIELDS REMAIN WEAK...SUFFICIENT TURNING WITH HEIGHT MAY ALLOW A
FEW STORMS TO ORGANIZE AND BECOME SEVERE. THE MAIN THREAT FROM
THESE STORMS WILL BE HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH.
THUNDERSTORMS ARE EXPECTED TO ORGANIZE INTO A CLUSTER AND MOVE
EAST INTO THE WESTERN ROLLING PLAINS THIS EVENING. AREAS SOUTH OF
A LINE FROM LEVELLAND TO JAYTON WILL MOST LIKELY EXPERIENCE
THUNDERSTORMS THIS AFTERNOON AND EVENING...INCLUDING LAKE ALAN
HENRY.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE IN THE VICINITY
OF THE CAPROCK ACROSS THE FAR SOUTHERN PANHANDLE. THUNDERSTORMS
HERE ARE EXPECTED TO BE MORE ISOLATED BUT SUFFICIENT INSTABILITY
COULD RESULT IN HAIL TO QUARTER SIZE AND WIND GUSTS APPROACHING 60
MPH FROM THE STRONGEST STORMS.

LOCALIZED FLOODING WILL ALSO REMAIN A CONCERN TODAY DUE TO HIGH
MOISTURE LEVELS IN THE ATMOSPHERE AND ANTICIPATED SLOW STORM
MOTION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY AS A
COLD FRONT APPROACHES THE AREA AND A DRYLINE EXTENDS SOUTH IN THE
VICINITY OF THE CAPROCK. A STORM SYSTEM MOVING INTO THE CENTRAL
ROCKIES WILL ALLOW STRONGER WESTERLY FLOW IN THE MID LEVELS WHICH
WILL AID STORM ORGANIZATION. STORMS WILL INITIALLY BE ISOLATED
ALONG THE DRYLINE DURING THE LATE AFTERNOON BUT BECOME MORE
WIDESPREAD AS THEY DEVELOP ALONG THE ADVANCING COLD FRONT DURING
THE EVENING. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE
LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...HOWEVER LOCAL LAW
ENFORCEMENT AND SPOTTER GROUPS SHOULD CLOSELY MONITOR THE WEATHER
ESPECIALLY ACROSS THE SOUTHERN SOUTH PLAINS.

In the hours before

Local storm report, May 28, 9:11 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
911 PM CDT MON MAY 28 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0907 PM     HAIL             7 NNE PLAINVIEW         34.28N 101.68W
05/28/2007  E0.88 INCH       HALE               TX   PUBLIC

            PUBLIC REPORTED NICKEL SIZE HAIL NORTHEAST OF PLAINVIEW

&&

JDV
Local storm report, May 28, 9:33 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
933 PM CDT MON MAY 28 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0929 PM     HAIL             SHALLOWATER             33.69N 101.99W
05/28/2007  E0.88 INCH       LUBBOCK            TX   EMERGENCY MNGR

            EM REPORTED DIME TO NICKEL SIZE HAIL IN SHALLOWATER

&&

JDV
Local storm report, May 28, 9:51 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
951 PM CDT MON MAY 28 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0931 PM     HAIL             NEW HOME                33.33N 101.91W
05/28/2007  E0.88 INCH       LYNN               TX   PUBLIC

            REPORTS OF DIME TO NICKEL SIZE HAIL IN HEW HOME

&&

JDV
Special weather statement, May 28, 10:03 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1003 PM CDT MON MAY 28 2007

TXZ041-290330-
LYNN TX-
1003 PM CDT MON MAY 28 2007

...STRONG THUNDERSTORM ACROSS LYNN COUNTY...

AT 958 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF ODONNELL...OR ABOUT 16
MILES SOUTHWEST OF TAHOKA...MOVING EAST AT 20 MPH.

SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. STAY AWAY FROM WINDOWS.

HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS
FLOODED ROADS AS THEY MAY BE WASHED OUT.
Local storm report, May 28, 10:30 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1030 PM CDT MON MAY 28 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1025 PM     FLASH FLOOD      NEW HOME                33.33N 101.91W
05/28/2007                   LYNN               TX   EMERGENCY MNGR

            MOST FARM TO MARKET ROADS WEST OF NEW HOME ARE FLOODED.
            REPORTS OF PEOPLE STRANDED IN VEHICLES.

&&

JDV
Local storm report, May 28, 10:47 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1047 PM CDT MON MAY 28 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1042 PM     HAIL             FLOYDADA                33.98N 101.34W
05/28/2007  E0.75 INCH       FLOYD              TX   PUBLIC

            PENNY SIZE HAIL REPORTED IN FLOYDADA

&&

JDV

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:09 PM CDTSevere Thunderstorm WarningLUBLynn36 min
May 28, 7:32 PM CDTSevere Thunderstorm WarningLUBLubbock28 min
May 28, 7:55 PM CDTSevere Thunderstorm WarningLUBTerry50 min
May 28, 8:04 PM CDTSevere Thunderstorm WarningLUBLynn56 min
May 28, 8:21 PM CDTSevere Thunderstorm WarningLUBHale, Swisher54 min
May 28, 8:30 PM CDTSevere Thunderstorm WarningLUBHockley45 min
May 28, 8:42 PM CDTSevere Thunderstorm WarningLUBTerry33 min
May 28, 8:57 PM CDTSevere Thunderstorm WarningLUBLubbock63 min
May 28, 9:00 PM CDTSevere Thunderstorm WarningLUBLynn60 min
May 28, 9:06 PM CDTFlash Flood WarningLUBLynn3 hr
May 28, 9:07 PM CDTSevere Thunderstorm WarningLUBGarza38 min
May 28, 9:15 PM CDTSevere Thunderstorm WarningLUBHale60 min
May 28, 10:09 PM CDTSevere Thunderstorm WarningLUBFloyd66 min
May 28, 10:13 PM CDTSevere Thunderstorm WarningLUBHale62 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.